×

Generalized inverses over integral domains. (English) Zbl 0712.15004

In an earlier paper [Biol. 49, 179–189 (1983; Zbl 0505.15002)] the second author showed that a matrix of rank \(r\) over an integral domain has a generalized inverse if and only if a linear combination of all minors of the matrix is one. He also gave a procedure for constructing a generalized inverse from a linear combination of minors.
This paper shows that any reflective generalized inverse can be obtained by this procedure. In a principal ideal domain the procedure gives all generalized inverses. Finally, a rank \(r\) matrix over an integral domain has a Moore-Penrose inverse if and only if the sum of squares of all \(r\times r\) minors is an invertible element of the integral domain.
Many papers on generalized inverses over various types of rings have been published during the last twenty years. This paper has only four references.
Reviewer: S.L.Campbell

MSC:

15A09 Theory of matrix inversion and generalized inverses
15B33 Matrices over special rings (quaternions, finite fields, etc.)

Citations:

Zbl 0505.15002
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Bhaskara Rao, K. P.S., On generalized inverses of matrices over principal ideal rings, Linear and Multilinear Algebra, 10, 145-154 (1980) · Zbl 0459.15006
[2] Bhaskara Rao, K. P.S., On generalized inverses of matrices over integral domains, Linear Algebra Appl., 49, 179-189 (1983) · Zbl 0505.15002
[3] K. Manjunatha Prasad and K.P.S. Bhaskara Rao, Integral domains over which every regular matrix has a rank factorization, submitted for publication.; K. Manjunatha Prasad and K.P.S. Bhaskara Rao, Integral domains over which every regular matrix has a rank factorization, submitted for publication.
[4] Bruening, J. T., A new formula for the Moore-Penrose inverse, (Uhlig, F.; Grone, R., Current Trends in Matrix Theory (1987), Elsevier Science) · Zbl 0654.15003
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.